Skin necrosis caused by prilocaine: A case report


Aytac S., Etoz A., Akin S.

WOUNDS-A COMPENDIUM OF CLINICAL RESEARCH AND PRACTICE, vol.17, no.3, pp.58-61, 2005 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 3
  • Publication Date: 2005
  • Journal Name: WOUNDS-A COMPENDIUM OF CLINICAL RESEARCH AND PRACTICE
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.58-61
  • Bursa Uludag University Affiliated: No

Abstract

Prilocaine (Citanest (R), AstraZeneca Pharmaceuticals, Wilmington, Del) is a commonly used agent in infiltrative anesthesia, and its adverse effects are well known. The authors report a full-thickness skin necrosis after using prilocaine as a local anesthetic that resulted in a flop closure. To the authors' knowledge, there have been no previously described cases of skin necrosis after use of the local anesthetic prilocaine. Possible adverse reactions to preservatives that are added to local anesthetics in pharmaceutical preparations may play a role in skin necrosis secondary to prilocaine usage. Multifactorial adverse effects may cause unexpected reactions with the use of prilocaine, a safe and frequently used pharmaceutical.